Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 7, 2021, 5:46 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2021, 5:46 AM CST (11:46 UTC)
- Expired
- Feb 7, 2021, 9:21 AM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
251 WHUS74 KCRP 071146 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 546 AM CST Sun Feb 7 2021 GMZ250-255-270-275-071600- /O.NEW.KCRP.SC.Y.0017.210207T1146Z-210207T1600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 546 AM CST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northeast winds around 20 knots with gusts up to 30 knots. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 AM CST this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
436 WHUS74 KCRP 071521 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 921 AM CST Sun Feb 7 2021 GMZ250-255-270-275-071630- /O.CAN.KCRP.SC.Y.0017.000000T0000Z-210207T1600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 921 AM CST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind speeds over the Coastal Waters have fallen below the Small Craft Advisory threshold. The significant wave heights have remained below the Advisory threshold. Thus, the Advisory has been cancelled. $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 5:35 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 7, 5:35 AM CST, 11 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 535 AM CST Sun Feb 7 2021 .AVIATION... VFR with light winds today will likely be replaced by MVFR and possible IFR ceilings overnight within moistening SE winds. Current indications still favor decks predominantly at MVFR levels late tonight with slim chances for fog. && .PREV DISCUSSION... /Issued 356 AM CST Sun Feb 7 2021/ SHORT TERM (Today through Monday)... Northeasterly winds overnight had yet to fully decay in most areas and as a result temps were faring milder for the time being. We still expect this to change toward daybreak as winds finally slacken with the arrival of the surface ridge axis; however, dewpoint depressions appear to remain high enough to stave off fog formation. As this surface ridge pulls away today, onshore flow will resume with only modest dewpoint gains through the day. Meanwhile, zonal flow aloft will direct a plume of high clouds over the region this evening all the while low-level moisture advection amplifies via a 30 knot LLJ. Even with dewpoint depressions below five degrees in most areas late tonight, model soundings and fog models are not keen on fog formation given shallow coupling of winds overnight. Instead, we expect widespread stratus to envelop the region complete with milder lows. This stratus will deepen throughout the morning ahead of a minor shortwave trough, although our western zones look to mix more aggressively during the afternoon allowing highs there in the lower 80s versus 70s elsewhere. Could even see some drizzle at times during the day over the Coastal Plains and Crossroads as stratus deepens to 2-3k feet thick, but measurable precip chances here are near zero. LONG TERM (Monday Night through Saturday)... Confidence is best during the first part of the long term when temperatures are unseasonably warm with highs creeping up to the mid 80s by Tuesday afternoon. A shortwave on Tuesday will help with increased cloud cover but no precip is expected as a cold front stalls north of the area. An arctic blast is still on track surging south through the plains and acting as a reinforcing surge that will bring the cold front through South Texas Thursday morning. The winds will arrive first leading to Moderate to Strong northerly flow for the offshore waters Thursday afternoon. Cold air lagging behind the front will affect temperatures for the remainder of the week. The Euro and CMC are the warmest solutions but am going to wait a little longer so am sticking with the NBM at least until the NAM comes into play. The threat of wintry precip is looking less likely as whatever remnants of the arctic blast are likely to be too shallow but not ready to throw in the towel just yet. The possibility remains for Advisories to be issued for freezing temperatures and wind chills on Sunday morning near the end of the period. As model consensus comes into better agreement over the coming days will have more details to discuss. MARINE... Moderate to briefly strong northeast winds early this morning will gradually weaken after daybreak and turn onshore by midday as low pressure deepens over West Texas. Weak to moderate onshore flow occurs from tonight through Wednesday. This flow strengthens to moderate from the north on Thursday with the arrival of a strong cold front ushering in an arctic airmass. Moderate to strong north winds are expected by Thursday night and continue through the end of the week with advisory conditions possible. Scattered showers will be possible Wednesday through Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 57 75 61 81 / 0 0 0 0 0 Victoria 70 53 75 60 80 / 0 0 0 0 0 Laredo 78 57 81 58 86 / 0 0 0 0 0 Alice 75 54 80 60 84 / 0 0 10 10 0 Rockport 69 57 75 61 77 / 0 0 0 0 0 Cotulla 77 54 78 57 84 / 0 0 0 0 0 Kingsville 74 55 77 60 83 / 0 0 10 10 0 Navy Corpus 67 59 72 63 74 / 0 0 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Feb 7, 5:44 AM CST, 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 544 AM CST Sun Feb 7 2021 TXZ229>234-239>247-342>347-442-443-447-081145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 544 AM CST Sun Feb 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-081145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 544 AM CST Sun Feb 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 10 AM for the nearshore and open waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions will be possible late Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.